provide 24 hour protection from colds and flu and the associated symptoms such as a tickly, irritating cough, aches and pains, shivering, blocked or runny nose, sore throats and headache.
Adults and children aged 16 years and over
Two capsules every four hours, up to a maximum of three doses in any 24 hour period. Minimum dosing interval: 4 hours
Adults and children aged 16 years and over
Two capsules just before bedtime. Only one dose should be taken at night. Allow at least 4 hours between taking last dose of Day capsules and the dose of Night capsules.
This drug may make you dizzy or drowsy or blur your vision. Alcohol can make you more dizzy or drowsy. Do not drive, use machinery, or do anything that needs alertness or clear vision until you can do it safely. Avoid alcoholic beverages.
The day capsule may cause dizziness. Patients should be advised not to drive or operate machinery if affected. The night capsule may cause drowsiness, dizziness, blurred vision, cognitive and psychomotor impairment which can seriously affect the ability to drive and use machinery.
What are Day & Night Nurse Capsules and what are they used for?
Day & Night Nurse Capsules are a combination pack of separate day and night capsules that provide 24-hour relief from colds and flu and the associated symptoms such as:
a tickly, irritating cough
aches and pains
blocked or runny nose
Each pack contains green and white night capsules that contain 3 active ingredients, paracetamol, promethazine and dextromethorphan, designed to help you get a restful night sleep.
Each pack also contains orange and yellow day capsules that also contain 3 active ingredients, paracetamol, pseudoephedrine and pholcodine designed to make you comfortable throughout the day.
Each box of Day and Night Nurse Capsules contains 24 capsules, 18-day nurse and 6-night nurse capsules. This medicine is manufactured by GlaxoSmithKline and is suitable for adults and children over the age of 16 years.
How do Day & Night Nurse Capsules work?
The paracetamol in both capsules is a painkiller that can relieve mild to moderate aches and pains associated with colds and flu. Paracetamol also works to bring down a fever and this stops you from feeling hot or shivery.
The pseudoephedrine in the day nurse capsules is a type of medicine called a decongestant. It relieves a blocked nose by causing the blood vessels in the linings of the nasal passages and sinuses to contract and narrow. This reduces the feeling of congestion and the production of mucus.
The pholcodine in the day nurse capsules and the dextromethorphan in the night nurse capsules are both cough suppressant medicines, used to stop a dry, tickly, unproductive cough (where you don’t cough up phlegm). They work by reducing the nerve signals sent from a part of the brain called the coughing centre, to the muscles that produce coughing. This helps stop an annoying or painful cough.
The promethazine in the night nurse capsules is a sedating antihistamine that dries nasal secretions through its antihistamine action. This can help reduce a runny nose and relieve coughs caused by mucus tickling the back of the throat. Night nurse also has its mild sedative effect thanks to the promethazine.
Day & Night Nurse Capsules and paracetamol
Day & Night Nurse capsules already contain a full dose of paracetamol. Do not take any other paracetamol-containing product at the same time as this medication. If extra pain relief is needed, ibuprofen or aspirin based products are recommended.
Day & Night Nurse Capsules warnings
Reading the following warnings carefully will help to ensure you are selecting an appropriate product.
Do not take Day and Night Nurse capsules;
If you have ever had an allergic reaction to any of the ingredients in this medicine.
If you have high blood pressure or heart disease
If you have kidney problems or hyperexcitability
If you have a chest infection, worsening asthma or severe respiratory problems
If you are taking appetite suppressants or stimulant drugs called amphetamines (sometimes to treat ADHD)
If you have taken monoamine oxidase inhibitors (MAOIs) prescribed for depression in the last two weeks.
If you are having a pregnancy test carried out on your urine.
Do not take any other paracetamol-containing products. Do not take any other flu, cold or decongestant product.
Do not drink alcohol while using Day and Night nurse capsules.
If your symptoms are accompanied by a high temperature, skin rash or persistent headache, see your Doctor.
The orange/yellow (daytime) capsules may cause dizziness. If affected do not drive or operate machinery.
The green/white (night-time) capsules may cause drowsiness, dizziness, difficulty concentrating, movement difficulties or blurred vision.. this can affect your ability to drive.
Ask your doctor before taking this medicine;
If you have been told by your doctor that you have an intolerance to some sugars
If you have an overactive thyroid gland, diabetes, an irregular heartbeat, phaeochromocytoma (tumour of the adrenal gland) or liver problems
If you have glaucoma, epilepsy, difficulty passing urine, or prostate problems
If you have asthma, long term cough or a cough that produces a lot of phlegm
If you are due to have an operation
If you are elderly and suffer from confusion.
Day & Night Nurse Capsules & driving
Do not drive while taking this medicine until you know how it affects you, you may be committing an offence if you take this medicine and it makes you drowsy and you choose to drive or operate machinery. You would not be committing an offence if the medicine has been taken to treat a medical or dental problem, and you have taken it according to the information provided with the medicine., and it was not affecting your ability to drive safely.
Day & Night Nurse Capsule and other medicines
Please talk to your Doctor or Pharmacist before taking these capsules if you are taking any prescribed medicines;
digoxin (for heart problems)
metoclopramide or domperidone (for nausea or vomiting)
colestyramine (to lower blood cholesterol)medicines for high blood pressure
medicines which give you blurred vision, a dry mouth or make you drowsy
blood-thinning drugs (anticoagulants e.g. warfarin)
quinidine or amiodarone (to control your heart rhythm)
medicines for anxiety or depression (e.g. selective serotonin reuptake inhibitor (SSRI) or tricyclic antidepressant) or to help you sleep.
Please read all packaging and the Product Information Leaflet before taking any new medicine and inform your doctor of medicines you are taking or intend to take.
Day & Night Nurse Capsules dosage
Day & Night nurse is only suitable for adults and adolescents aged 16 years and over.
Day Nurse capsules: Take 2 capsules every four hours during the day, up to a maximum of three doses (six capsules) in a day.
Night Nurse capsules: Take 2 capsules just before going to bed at night. You must leave at least four hours after taking your last dose of day capsules before taking the night capsules.
The capsules should be swallowed with a drink of water. They can be taken either with or without food. Do not use it for longer than three days without getting medical advice from your doctor or pharmacist.
There are no reviews yet.